Alert archive / Nevada / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 20, 2015, 10:20 AM PDT for Elko County, Nevada. It took effect at Aug 21, 2015, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2015, 10:20 AM PDT (17:20 UTC)
- In effect from
- Aug 21, 2015, 11:00 AM PDT
- Expired
- Aug 21, 2015, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3102 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS85 KLKN 201720 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1020 AM PDT THU AUG 20 2015 ...INCREASED FIRE DANGER FRIDAY AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE WILL PASS NORTH OF NEVADA ON FRIDAY. THIS WILL RESULT IN STRONG AND GUSTY WEST TO SOUTHWEST WINDS FRIDAY AFTERNOON...CONTINUING TO NEAR SUNSET FRIDAY EVENING. WIND GUSTS OF 30 TO 35 MPH ARE LIKELY. COMBINED WITH DRY AIR...FIRE DANGER WILL INCREASE ON FRIDAY. NVZ468-469-211200- /O.UPG.KLKN.FW.A.0003.150821T1800Z-150822T0300Z/ /O.NEW.KLKN.FW.W.0002.150821T1800Z-150822T0300Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY- 1020 AM PDT THU AUG 20 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 468 AND 469... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY AND FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NVZ470-211200- /O.NEW.KLKN.FW.W.0002.150821T1800Z-150822T0300Z/ EASTERN ELKO COUNTY- 1020 AM PDT THU AUG 20 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TURNER
3 follow-up statements
119 WWUS85 KLKN 210910 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 210 AM PDT FRI AUG 21 2015 NVZ468>470-212300- /O.CON.KLKN.FW.W.0002.150821T1800Z-150822T0300Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 210 AM PDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 468,469,AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
852 WWUS85 KLKN 211922 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1222 PM PDT FRI AUG 21 2015 ...INCREASED FIRE DANGER THROUGH SUNSET... .GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING. COMBINED WITH THE DRY AIR IN PLACE...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE. DIMINISHING WINDS AND IMPROVING CONDITIONS ARE EXPECTED AT SUNSET. NVZ468>470-220300- /O.CON.KLKN.FW.W.0002.000000T0000Z-150822T0300Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 1222 PM PDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 468...469...AND 470... * AFFECTED AREA...FIRE WEATHER ZONE 468 EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY...FIRE WEATHER ZONE 469 SOUTHWESTERN AND CENTRAL ELKO COUNTY AND FIRE WEATHER ZONE 470 EASTERN ELKO COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TURNER
555 WWUS85 KLKN 220243 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 743 PM PDT FRI AUG 21 2015 NVZ468>470-220345- /O.EXP.KLKN.FW.W.0002.000000T0000Z-150822T0300Z/ EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY-EASTERN ELKO COUNTY- 743 PM PDT FRI AUG 21 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 468...469 AND 470... ALTHOUGH RELATIVE HUMIDITY RECOVERIES WILL REMAIN POOR DURING THE EVENING...WINDS HAVE DIMINISHED TO BELOW CRITICAL FIRE THRESHOLDS. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM. MUCH LESS WIND CAN BE EXPECTED TOMORROW AS HIGH PRESSURE BUILDS OVER THE AREA. AFTERNOON HIGHS WILL ONCE AGAIN REACH THE UPPER 80S TO LOW 90S. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 20, 3:54 AM PDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 20, 3:54 AM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 354 AM PDT THU AUG 20 2015 .SYNOPSIS...NEVADA WILL REMAIN DRY THROUGH THE WEEKEND. SMOKE WILL PERSIST THROUGH FRIDAY,BEFORE IMPROVING SOMEWHAT OVER THE WEEKEND. GUSTY WEST WINDS ARE EXPECTED FRIDAY AFTERNOON. && .SHORT TERM...TODAY THROUGH FRIDAY. DRY NORTHWEST FLOW TODAY WILL CONTINUE TO BRING SMOKE TO THE AREA FROM WILDFIRES IN OREGON AND IDAHO. SHORT WAVE MOVING INTO THE PACIFIC NORTHWEST WILL SET UP A WEAK CONVERGENCE ZONE ACROSS WHITE PINE COUNTY,NORTHEAST NYE COUNTY, AND THE SOUTHEAST PORTION OF ELKO COUNTY THIS AFTERNOON. THIS WILL CREATE SOME CLOUD BUILDUPS IN THIS AREA, BUT NO THUNDERSTORMS ARE EXPECTED. AS THIS SHORT WAVE MOVES ACROSS THE PACIFIC NORTHWEST ON FRIDAY AND BRUSHES NORTHERN NV IT WILL BRING BREEZY WEST WINDS TO THE AREA, WITH SPEEDS IN THE 15 TO 15 MPH RANGE WITH SOME GUSTS TO 35 MPH. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. WARM AND DRY CONDITIONS PERSIST THROUGH THE WEEKEND AS THE FLOW ALOFT TRANSITIONS FROM NEAR-ZONAL TO SOUTHWESTERLY. MID-LEVEL MOISTURE SPREADS UP INTO CENTRAL NEVADA SATURDAY THROUGH MONDAY...RESULTING IN INCREASING CLOUDS. BY TUESDAY AFTERNOON SHOULD SEE ENOUGH MOISTURE AND INSTABILITY ACROSS SOUTHERN WHITE PINE AND NORTHEASTERN NYE COUNTY FOR SOME ISOLATED THUNDERSTORMS. ISOLATED THUNDERSTORMS EXPECTED TO EXPAND INTO EASTERN ELKO COUNTY ON WEDNESDAY. && .AVIATION...VFR CONDITIONS AT ALL TERMINALS. SMOKE AND HAZE WILL RESTRICT VISIBILITY FROM TIME TO TIME DURING THE NEXT 24 HOURS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM PASSING TO THE NORTH OF NEVADA ON FRIDAY WILL BRING BREEZY WEST WINDS, PRIMARILY TO NORTHERN NEVADA WHERE SPEEDS IN THE 15 TO 25 MPH RANGE WITH GUSTS TO 35 MPH ARE EXPECTED. THIS COMBINED WITH MIN RH BELOW 15 PCT AND CURED FUELS IN FIRE ZONES 468 AND 469 PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH. MONSOON MOISTURE WILL RETURN TO FAR EASTERN NEVADA TUESDAY AND WEDNESDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR EASTERN HUMBOLDT COUNTY AND NORTHWESTERN ELKO COUNTY- SOUTHWESTERN AND CENTRAL ELKO COUNTY. && 91/96/96/91
Nearby
Red Flag Warnings in Nevada, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.